Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Sacramento, CA

August 2, 2018

NWS Sacramento, CA issued this red flag warning at Aug 2, 2018, 10:57 AM PDT. It took effect at Aug 2, 2018, 8:00 PM PDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2018, 10:57 AM PDT (17:57 UTC)
In effect from
Aug 2, 2018, 8:00 PM PDT
Expired
Aug 4, 2018, 11:00 PM PDT
In force
51 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

111 
WWUS86 KSTO 021757
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1057 AM PDT Thu Aug 2 2018

CAZ213-215-263-031300-
/O.UPG.KSTO.FW.A.0003.180803T0300Z-180805T0500Z/
/O.NEW.KSTO.FW.W.0004.180803T0300Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
1057 AM PDT Thu Aug 2 2018

...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY WINDS FOR FIRE WEATHER 
ZONES 213, 215, AND 263 INCLUDING THE CARR FIRE... 

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 8 PM this evening to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local North wind gusts up to 25 mph possible near the
  fire in canyons and exposed ridges Thursday night into 
  Saturday. Local west to southwest ridgetop wind gusts to 30 mph 
  Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 15 percent 
  are expected with overnight humidity recoveries as low as 25 
  to 35 percent. 

* HIGHEST THREAT...Near the Carr fire burn area.

* IMPACTS...Dangerous and rapid irregular spreading of a large
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ264-279-031300-
/O.UPG.KSTO.FW.A.0003.180804T1800Z-180805T0500Z/
/O.NEW.KSTO.FW.W.0004.180803T1800Z-180805T0600Z/
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
1057 AM PDT Thu Aug 2 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY RIDGETOP WINDS FOR FIRE 
WEATHER ZONES 264 AND 279 INCLUDING THE MENDOCINO COMPLEX...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Saturday. The Fire Weather Watch is no longer in effect. 

* WIND...Local west to southwest ridgetop wind gusts to 30 mph 
  Saturday. 

* HUMIDITY...Afternoon minimum humidities of 15 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent. 

* HIGHEST THREAT...Near the Mendocino Complex burn area.

* IMPACTS...Dangerous and rapid irregular spreading of a large
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-221-268-269-031300-
/O.NEW.KSTO.FW.W.0004.180803T1800Z-180805T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-
1057 AM PDT Thu Aug 2 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SATURDAY FOR VERY DRY AND LOCALLY GUSTY RIDGETOP WINDS FOR FIRE 
WEATHER ZONES 214, 221, 268, AND 269...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 AM Friday to 11 PM PDT
Saturday. 

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 mph
  Friday afternoon into Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent are
  expected with overnight humidity recoveries as low as 30 to 40 
  percent.

* HIGHEST THREAT...Through canyons and exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
5 follow-up statements
406 
WWUS86 KSTO 031038
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
338 AM PDT Fri Aug 3 2018

...Red Flag Warning In Effect Through Saturday Evening...

.Westerly winds will increase today and Saturday as a series of
dry low pressure systems pass through northern California. Local
gusts of 35 mph will be possible, particularly during the
afternoons over higher elevations. Highest threat areas include 
the Carr Fire and Mendocino Complex.

CAZ213-215-263-040100-
/O.CON.KSTO.FW.W.0004.000000T0000Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
338 AM PDT Fri Aug 3 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215,
AND 263...

* WIND...Local North wind gusts up to 25 mph possible near the
  fire in canyons and exposed ridges tonight into Saturday. Local
  west to southwest ridgetop wind gusts to 30 mph Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 15 percent 
  are expected with overnight humidity recoveries as low as 25 
  to 35 percent.

* HIGHEST THREAT...Near the Carr fire burn area.

* IMPACTS...Dangerous and rapid irregular spreading of a large 
  wildfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ214-221-264-268-269-279-040100-
/O.CON.KSTO.FW.W.0004.180803T1800Z-180805T0600Z/
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Stanislaus NF West of the Sierra Crest-
Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
338 AM PDT Fri Aug 3 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 214, 221, 264, 268, 269, AND 279...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent. 

* HIGHEST THREAT...Near the Mendocino Complex, and over exposed
  ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
089 
WWUS86 KSTO 032118
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
218 PM PDT Fri Aug 3 2018

...Red Flag Warning In Effect Through Saturday Evening...

.Westerly winds will increase today and Saturday as a series of
dry low pressure systems pass through northern California. Local
gusts of 35 mph will be possible, particularly during the
afternoons over higher elevations. Highest threat areas include
the Carr Fire and Mendocino Complex.

CAZ213>215-221-263-264-268-269-279-041300-
/O.CON.KSTO.FW.W.0004.000000T0000Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
218 PM PDT Fri Aug 3 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY 
FOR FIRE WEATHER ZONES 213, 214, 215, 221, 263, 264, 268, 269, AND
279...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
435 
WWUS86 KSTO 041132
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
432 AM PDT Sat Aug 4 2018

...Red Flag Warning In Effect Through Saturday Evening...

.Westerly winds will increase today as a series of dry low 
pressure systems pass through northern California. Local gusts of 
35 mph will be possible, particularly during the afternoons over 
higher elevations. Highest threat areas include the Carr Fire and 
Mendocino Complex.

CAZ213>215-221-263-264-268-269-279-050600-
/O.CON.KSTO.FW.W.0004.000000T0000Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
432 AM PDT Sat Aug 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
213, 214, 215, 221, 263, 264, 268, 269, AND 279...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
271 
WWUS86 KSTO 042026
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
126 PM PDT Sat Aug 4 2018

CAZ213>215-221-263-264-268-269-279-050430-
/O.CON.KSTO.FW.W.0004.000000T0000Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
126 PM PDT Sat Aug 4 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR FIRE WEATHER ZONES 213, 214, 215, 221, 263, 264, 268,
269, AND 279...

* WIND...Local west to southwest ridgetop wind gusts 25 to 35 
  mph Friday afternoon into Saturday. 

* HUMIDITY...Afternoon minimum humidities of 10 to 20 percent 
  are expected with overnight humidity recoveries as low as 30 
  to 40 percent.

* HIGHEST THREAT...Near the Mendocino Complex Fires, Carr Fire, 
  and over exposed ridges.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
978 
WWUS86 KSTO 050555
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1055 PM PDT Sat Aug 4 2018

CAZ213>215-221-263-264-268-269-279-050700-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-180805T0600Z/
Eastern Portion of Shasta/Trinity NF-
Burney Basin and Northeast Plateau in Shasta County Including
Northwest Lassen NF north of Lassen NP-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-Stanislaus NF West of the Sierra Crest-
Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-
Glenn Unit-Lake County Portion of Lake-Napa-Sonoma Unit-
Northern Sierra Including Lassen NP and Plumas and Lassen NF/S
West of the Sierra Crest (West of Evans Peak-Grizzly Peak-
Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of the
Sierra Crest-Eastern Mendocino NF-
1055 PM PDT Sat Aug 4 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR 
FIRE WEATHER ZONES 213, 214, 215, 221, 263, 264, 268, 269, AND 
279...

Winds have decreased and the atmosphere has begun to stabilize.
Therefore, the red flag warning for the Coastal and Sierra Nevada
ranges and surrounding foothills including the Carr and Mendocino
complex fires will expire at 11 pm.


Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 2, 3:41 AM PDT, 7 hours 16 minutes earlier.

Area forecast discussion, Aug 2, 3:41 AM PDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
341 AM PDT Thu Aug 2 2018

.SYNOPSIS...

Smoke will help to keep daytime temperatures cooler the next
couple of days. Cooling trend is expected for the second half of
the week into the weekend. Hotter weather could return next week.

&&

.DISCUSSION...
There are cooler temperatures across the area this morning with
onshore flow as the upper ridge shifts eastward and a shortwave
trough moves through the Pacific Northwest. There is also a decent
Delta breeze, gusting to around 30 mph at Fairfield.

Valley temperatures over the next few days will generally peak in
the 90s, except peaking near 100 around Redding. Temperatures
cool a further on Saturday as a shortwave trough moves through,
with highs near to a little below normal levels. Additional
cooling is forecast on Sunday, with Valley highs in the low to mid
90s.

Northerly winds may pick up this evening into Friday near the
Carr Fire, with gusts to 25 mph in canyons and exposed ridges.
This along with low humidity and dry fuels could bring local
critical fire weather conditions, so a Fire Weather Watch is in
effect for western Shasta County.

As the shortwave trough passes through late Friday into Saturday,
increasing onshore winds across the area. Local west to southwest
ridgetop wind gusts to 30 mph are expected through the day. A
Fire Weather Watch is in effect for the northern Coastal Range on
Saturday due to very dry and gusty conditions.

Poor air quality remains across portions of the area due to smoke
from numerous wildfires. Make sure to check local air quality
reports before strenuous outdoor activity. The HRRR Smoke model
continue to suggest that the Delta breeze may locally bring some
cleaner air through the Delta and into adjacent areas. In
addition, the trough passing through over the weekend may get rid
of some of the smoke trapped in the Valley, though additional
wildfire smoke will be generated.

No precipitation is expected across interior NorCal as monsoon
moisture will remain outside of the area to the south and east. EK

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Dry weather with seasonal temperatures will likely continue into
Monday with southwest flow aloft. Longer range models have been
trending away from a solution that brought a Gulf of Alaska trough
into the Pacific Northwest, with meaningful cooling for NorCal.
Instead now, both the GFS and ECMWF amplify the persistent upper
ridge from the Desert Southwest into California, with increasing
confidence in another hot spell. We've bumped up temperatures
starting Tuesday of next week, with widespread triple-digit
temperatures across the Valley into Wednesday and Thursday.

Dang

&&

.AVIATION...

Local MVFR/IFR in smoke and haze across interior northern CA the
next 24 hours. Otherwise VFR conditions continue. Valley winds
will primarily remain at 10 kt or less, except SW gusts up to 30
kt near the Delta and over higher terrain.

Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this evening through Saturday evening
for Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-
Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento
Valley to Southern Tehama County Line Below 1000 Ft-Southeast
Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit.

&&

Nearby

Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.